I just learned that my cholesterol is slightly elevated. It’s still in the normal zone, but on the high end of normal. I’ve already cut a lot of fat out of my diet, so I was casting around for another way to control my numbers. I know that people take Niacin to help lower their cholesterol. I also know that Niacin is fairly benign, although it can cause unpleasant flushing as it dilates the blood vessels.
In any event, I dutifully went out and got some Niacin. The bottle recommended two pills a night, so I took one. About 1/2 later, I thought I was going to die. I didn’t just flush; all of the blood vessels right under my skin swelled up so badly, I couldn’t move. My heart was going a million miles a minute, and my head was clearly about to explode. After about ten minutes of this, the symptoms abated somewhat, only to resume a half hour later, on a slightly lesser scale. This pattern — cessation and resumption — kept on for two more exhausting, demoralizing cycles. Today, I’m tired and feel as if I’ve been beaten by a big stick. Is this really what Niacin does, or am I unusually sensitive?Email This Post To A Friend
20 Responses to “Don’t try this at home”
Leave a Reply
You must be logged in to post a comment.